Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 287, NWS Austin/San Antonio, TX

October 26, 2006DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 26, 2006, 9:27 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2006, 9:27 PM CDT (02:27 UTC)
Expired
Oct 26, 2006, 10:00 PM CDT
In force
33 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3522 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
2.1
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 270227
SVREWX
TXC123-285-270300-
/O.NEW.KEWX.SV.W.0287.061027T0227Z-061027T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT THU OCT 26 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  LAVACA
  DEWITT

* UNTIL 1000 PM CDT

* AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOCHHEIM...OR
  ABOUT 11 MILES WEST OF YOAKUM...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YOAKUM AND SHINER BY 945 PM CDT

LAT...LON 2929 9693 2923 9735 2930 9736 2939 9723
      2945 9722 2951 9701 2950 9699 2944 9698

$$
1 follow-up statement
000 
WWUS54 KEWX 270256
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 PM CDT THU OCT 26 2006

TXC123-285-270303-
/O.EXP.KEWX.SV.W.0287.000000T0000Z-061027T0300Z/
LAVACA TX-DEWITT TX-
953 PM CDT THU OCT 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR DEWITT AND LAVACA COUNTIES 
WILL BE ALLOWED TO EXPIRE AT 1000 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM 
NEAR YOAKUM HAS WEAKENED TO BELOW SEVERE LIMITS.  THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM.

LAT...LON 2929 9693 2923 9735 2930 9736 2939 9723
      2945 9722 2951 9701 2950 9699 2944 9698

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 9:00 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 26, 9:00 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CDT THU OCT 26 2006

.UPDATE...
QUICK UPDATE TO EDGE BACK POPS...MAINLY ACROSS THE WESTERN TWO-
THIRDS OF THE CWA. LOOKS LIKE MOST OF THE CONVECTIVE ACTIVITY
ASSOCIATED WITH THE COLD FRONT WILL REMAIN NORTHEAST AND EAST OF
SOUTH CENTRAL TEXAS. STILL COULD SEE SOME SHOWERS AND THUNDERSTORMS
DEVELOP ACROSS THE LOWER COLORADO RIVER PLAINS, SO LEFT IN UPPER-
END CHC POPS FOR THIS REGION. ANY STORMS WHICH DEVELOP WILL QUICKLY
MOVE EASTWARD INTO SOUTHEAST TEXAS. ANTICIPATE THE COLD FRONT WILL
CLEAR THE CWA WITHIN THE NEXT FEW HOURS...SO POPS BEYOND 06Z (1 AM)
HAVE BEEN DECREASED EVEN FURTHER. OTHERWISE, PREVIOUS FORECAST IS
ON TRACK. NEW FORECAST PACKAGE WILL BE SEND SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 638 PM CDT THU OCT 26 2006)

AVIATION...
LINES OF SHOWERS AND THUNDERSTORMS, MAINLY EAST OF KAUS TO KSAT,
WILL LEAVE THE REGION LATE TONIGHT WHEN A COLD FRONT MOVES
THROUGH. ON THE COLD FRONT ITSELF, SHOWERS AND THUNDERSTORMS WILL
BECOME MORE NUMEROUS AS IT MOVES OUT OF THE HILL COUNTRY. WINDS
WILL SHIFT TO THE NORTHWEST AT KDRT SHORTLY AFT 00Z...AND KSAT TO
KAUS AND 06Z. DRY NORTHWEST WINDS WILL GUST TO 30 MPH THROUGH 18Z
THEN BEGIN TO DECREASE TO 10 TO 20 KTS BY 21Z.

PREV DISCUSSION... (ISSUED 359 PM CDT THU OCT 26 2006)

DISCUSSION...
DRY LINE VCNTY GTU AND AUS TO COT WILL CONTINUE MOVING
EAST TONIGHT...WITH COLD FRONT TO THE WEST AND NORTHWEST
OVER WEST TEXAS ACCELERATING EAST LATE TONIGHT AND EARLY
FRIDAY MORNING.  STRONG 500 HPA LOW OVER COLORADO AND
NEW MEXICO IS FORECAST TO QUICKLY MOVE TO THE MS VALLEY
FRIDAY AND BECOME AN OPEN WAVE AS STRONG RIDGE ALOFT
DEVELOPS OVER THE AREA FROM THE WEST AND NORTHWEST.
WITH STRONG JET AND POSSIBLE WEAK LIFT COMING WITH
STRONG LOW ALOFT THIS EVENING WILL SHOW CHANCES OF
RAIN...SHOWERS OR THUNDERSTORMS.  LEFT MENTION OF POSSIBLE
SEVERE THUNDERSTORMS OVER EAST PART OF AREA...MAINLY
LEE...FAYETTE AND LAVACA COUNTIES THRU MIDNIGHT.
RAIN CHANCES ARE EXPECTED TO END QUICKLY FROM THE
WEST AFTER MIDNIGHT...AS MUCH DRIER AIR SPILLS OVER
THE AREA. COOLER AIR WILL CONTINUE TO FILTER OVER
THE AREA IN WAKE OF THE COLD FRONT FRIDAY.  SHOWED
FIRE WX WATCH FOR FRIDAY WITH THE MODERATE TO STRONG
NORTHWEST WINDS AND RH FALLING TO NEAR AND BELOW
25 PERCENT.

THE WEEKEND WEATHER SHOWS MOSTLY SUNNY AND PLEASANT DAYS
TO MOSTLY CLEAR AND COOL NIGHTS. LIGHT WINDS AND CLEAR SKIES
FRIDAY NIGHT WILL SET UP INGREDIENTS FOR A COOL NIGHT...FOLLOWED
BY A SUNNY AND PLEASANT CONDITIONS ON SATURDAY. ANOTHER MOSTLY
CLEAR AND COOL NIGHT IS EXPECTED SATURDAY NIGHT...FOLLOWED BY
MOSTLY SUNNY CONDITIONS SUNDAY. INCREASING CLOUDS ARE POSSIBLE
ON MONDAY AND MONDAY NIGHT...AHEAD OF A FAST MOVING 500 HPA TROF
COMING FROM NORTH CENTRAL MEXICO TO THE WESTERN GREAT PLAINS.
FOR TUESDAY AND WEDNESDAY SHOWED MORE CLOUDS AND A SLIGHT CHANCE
OF SHOWERS OVER THE AREA. MEDIUM RANGE TOOLS SHOWS COOL FRONT
MOVING ACROSS AREA NEXT THURSDAY...WITH AN ASSOCIATED LOW
AMPLITUDE TROF AT 500 HPA. SHOWED CHANCE OF SHOWERS WITH
THIS PATTERN FOR THURSDAY OF NEXT WEEK.

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 10 AM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

25/06
Hazardous weather outlook, Oct 26, 3:48 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT THU OCT 26 2006

TXZ171>173-183>194-202>209-217>225-228-272100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
348 PM CDT THU OCT 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A
BASTROP TO CUERO LINE LATER THIS AFTERNOON AND EVENING AS A COLD
FRONT PUSHES INTO THE AREA FROM THE WEST. THE PRIMARY SEVERE
THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HUMIDITIES AND WINDS WILL APPROACH CRITICAL LEVELS FRIDAY
AFTERNOON AS WINDS PICK UP BEHIND A COLD FRONT THAT WILL PUSH
THROUGH THE AREA TONIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AS ANY DEVELOPING SEVERE
WEATHER THIS EVENING WILL BE SPOTTY AND FAIRLY SHORT LIVED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 11:13 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more19 hr
Oct 27, 7:33 AM CDTWind AdvisoryEWXBandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 16 more7 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.